MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. POLYAXIAL SCREW (DIA. 6.5MM X 45 MM L); VITALITY SPINAL FIXATION SYSTEM

ZIMMER BIOMET SPINE INC. POLYAXIAL SCREW (DIA. 6.5MM X 45 MM L); VITALITY SPINAL FIXATION SYSTEM
Catalog Number 824M6545
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a closure top was found to have backed out of its mating pedicle screw on x-rays taken during a post-op follow-up visit.A small of amount of kyphosis developed around the screw but did not cause any pain for the patient.A revision surgery was subsequently performed to remove the construct because it was no longer needed.This is report two of two for this event.
 
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.Reference report: 3012447612-2023-00023.
 
Additional Manufacturer Narrative
Device evaluation the returned devices were examined.For the screw: 2 screws were returned with the same lot number, so the identity of the device with reported malfunction cannot be confirmed.Visual inspection revealed that one of the screws had clear damage to the threading of the tulip head, and the other did not.For the closure top: 3 closure tops were returned with the same lot number, so the identity of the device with reported malfunction cannot be confirmed.Visual inspection revealed no clear damage to the threading or drive features of any of the devices.The wear pattern on the bottom of the devices suggest that one of them may not have been fully seated against the rods.The associated rods were also inspected and showed wear patterns of use with the closure tops.Dhr review per dhr review, the part was likely conforming when it left zimvie control.Potential cause root cause was unable to be determined.This event could possibly be attributed to unknown trauma or patient factors.Device usage this device is used for treatment.A follow-up report will be sent if additional information is obtained that adds value to the relevant content of this report.
 
Event or Problem Description

Brand Name
POLYAXIAL SCREW (DIA. 6.5MM X 45 MM L)
Common Device Name
VITALITY SPINAL FIXATION SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
na
westminster CO 80021
Manufacturer Contact
sabrina abla
10225 westmoor dr.
na
westminster, CO 80021
7206965158
MDR Report Key16362257
Report Number3012447612-2023-00024
Device Sequence Number7544361
Product Code NKB
UDI-Device Identifier00887868513831
UDI-Public(01)00887868513831(10)SBM135481
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K203507
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number824M6545
Device Lot NumberSBM135481
Was Device Available for Evaluation? No
Date Returned to Manufacturer02/01/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/13/2023
Supplement Report FDA Received Date07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/16/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age18 YR
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic